Hives! : Is anyone suffering an outbreak of... - Vasculitis UK

Vasculitis UK

6,767 members5,909 posts

Hives!

HiveMind
HiveMind

Is anyone suffering an outbreak of hives that just won't go away? I've had severe hives for over 3 weeks now and the itching is driving me insane. I've taken Piriton but that only gives me a couple of hours relief. Please HELP!

17 Replies

Hi I get hives and after trying every over the counter med went to the doctor. He give me a cream called Eumovate (clobetasone butyrate) Cream. It normal clears it up. If not it does stop the itching. But if it does not then I have on a couple occasions when they were really bad had a short high dose of steroids. Sometimes three days but mostly five. I know I lot of people worry about steroid but if you think you will go mad with the scratching then it becomes a blessing when it stops. Good luck.

HiveMind
HiveMind in reply to Jann

Thanks for the advice. I may try the cream first. Did they find out what was making you have hives?

Do you have vasculitis?? Are you sure it is hives not a rash due to vasculitis???

HiveMind
HiveMind in reply to AmyS1

Yes I have Vasculitis. My Rheumy thinks that it is a drug reaction. However I am no longer on that drug, so it can't be that.

Pre diagnosis for vasculitis I switched from paracetamol to ibuprofen and immediately suffered an allergic reaction including hives. Have you changed medications at all? I hope you find the answer soon.

HiveMind
HiveMind in reply to ErnieP1960

See above comment.

Coconut oil worked for me.

Thanks for the suggestion.

Have you been tested for urticarial vasculitis?Have you noticed what triggers hives? Cold or tight clothing? Prednisolone does help but it you stop taking it, it may come back again (in my case, I couldn't stop taking it). Organic Aloe Vera gel helps with itching but not permanently.

HiveMind
HiveMind in reply to Paprika60

Thanks for this. I have been using organic aloe Vera to knock out the itching which is helping tbh.

I get hives and yes the itching drives me mad, the only thing I find that clears it up is a cream on prescription , it’s a steroid one called betnovate. Hope that helps

HiveMind
HiveMind in reply to Jenny14

I have been given Allacan an antihistamine, from my Dr. So I will try them first.

yes I too recently had itchy spots which lasted weeks and has left scars. only cleared when I had my infusion of Rutiximab. I did however get a bit of relief using tea tree wipes.. Hope this helpsWageners

HiveMind
HiveMind in reply to Wageners

Thanks for the info.

This could be a formofcascitis called Urticarial Vasculitis caused by an autoimmune response to the tiny capillaries in your skin It’s important you don’t just get dismissed as an allergy to something external

You do need further investigation as antihistamines don’t help this

Good luck

I mean Vasculitis

Thank you for your concern. However I have had success with the antihistamine my Dr gave me, (Allacan). Thank goodness!

You may also like...